Alert archive / Minnesota / Special Weather Statements in 2014
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 8, 2014, 6:13 PM CDT for Carver County, Minnesota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2014, 6:13 PM CDT (23:13 UTC)
- Expired
- May 8, 2014, 6:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Twin Cities, MN
County Carver County, MN
The radar
The Minneapolis radar (KMPX), 17 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.2 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
294
WWUS83 KMPX 082313
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
613 PM CDT THU MAY 8 2014
MNZ068-082345-
CARVER-
613 PM CDT THU MAY 8 2014
...THUNDERSTORMS MOVING INTO/DEVELOPING OVER CARVER COUNTY THROUGH
645 PM CDT...
AT 609 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES SOUTH OF WACONIA. THIS STORM WAS MOVING
NORTHEAST AT 50 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
COLOGNE.
LAKE WACONIA.
VICTORIA.
CHANHASSEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4471 9388 4472 9393 4492 9379 4492 9376
4489 9376 4489 9352 4486 9353 4467 9380
4468 9389
TIME...MOT...LOC 2313Z 218DEG 42KT 4478 9379
$$
JRBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 8, 4:14 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 8, 4:14 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 414 PM CDT THU MAY 8 2014 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 400 PM CDT THU MAY 8 2014 WIDESPREAD THUNDERSTORMS ONGOING ACROSS THE FORECAST AREA. THE CURRENT LINE OF STORMS IS THE FIRST OF TWO LINES EXPECTED OVER THE NEXT SEVERAL HOURS. WIND AND HAIL WILL CONTINUE TO BE A THREAT AND THE SECOND LINE WILL ALSO HAVE A TORNADO POTENTIAL...ESPECIALLY FOR STORMS THAT REMAIN NEAR THE WARM FRONT IN SOUTHERN MN. THERE HAS BEEN MODERATE INCREASES IN SBCAPE AND MLCAPE ALONG AND SOUTH OF THE I-90 CORRIDOR IN FAR SOUTHERN MN OVER THE PAST 2-3 HOURS WITH THE 1000-1500 J/KG NOW BEING OBSERVED. NORTH OF THE WARM FRONT THERE REMAINS A SEVERE WIND AND HAIL THREAT. THE WIND THREAT WAS SOMEWHAT UNEXPECTED DUE TO THE LACK OF SURFACE ROOTED STORMS...BUT THE FORCING AND INSTABILITY ABOVE THE SURFACE BASED CIN IS OBVIOUSLY ENOUGH TO OVERCOME AND WE ARE GETTING WINDS OF 40-70 MPH DOWN TO THE SURFACE WITH THE MORE ORGANIZED LINES AND BOWING SEGMENTS. THIS THREAT SHOULD CONTINUE INTO THE EARLY EVENING FOR WEST CENTRAL WI ESPECIALLY FOR CONVECTIVE LINES THAT ARE PERPENDICULAR TO SOUTHWEST TO NORTHEAST ORIENTATED DEEP LAYER SHEAR VECTORS. DRYING IN THE WATER VAPOR NOW ENTERING FAR SOUTHWEST MN AND WILL BE THE TRIGGER FOR A SECOND ROUND OF STORMS WITH THE POTENTIAL FOR HAIL...WINDS AND EVEN TORNADOES ACROSS SOUTHERN MN. THE STRONG DYNAMIC FORCING WILL CONTINUE TO LIFT THE WARM FRONT...BUT SURFACE HEATING HAS BEEN LIMITED BY CONVECTIVE DEBRIS AND CLOUD COVER. NONETHELESS...THE SECOND LINE OF STORMS WILL HAVE HIGHER END POTENTIAL AND THE ENVIRONMENT IN SOUTH CENTRAL MN WILL SUPPORT SUPERCELLS BETWEEN 5 PM AND 8 PM. WRAP AROUND SHOWERS WILL BE POSSIBLE LATE TONIGHT AND EARLY FRIDAY AS THE UPPER LOW SLOWLY MOVES NORTHEAST OF THE FORECAST AREA. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 400 PM CDT THU MAY 8 2014 THE LONGER TERM CONTINUES TO POSE SIGNIFICANT TIMING AND OVERALL DEVELOPMENT ISSUES WITH THE WESTERN/CENTRAL CONUS TROUGH DURING THE PERIOD. INITIALLY THE GFS AND ECMWF ARE IN FAIR AGREEMENT WITH THE SHORT WAVE TROUGH MOVING THROUGH SATURDAY INTO SUNDAY. STILL CONSTITUTES HIGHER CHANCE POPS AT THE MOMENT. AFTER THAT...THE LONGER TERM MODELS DIVERGE ON TIMING AND DEVELOPMENT OF THE TROUGH OVER THE AREA INTO NEXT WEEK. THE ECMWF IS MORE AMPLIFIED WITH THE SYSTEM...WITH NORTHERN AND SOUTHERN STREAMS GRADUALLY MERGING AND LIFTING A FAIRLY SIGNIFICANT TROUGH/SURFACE LOW NORTHEAST TOWARD THE GREAT LAKES BY MIDWEEK. THIS COULD INCLUDE THE THREAT OF STRONG/SEVERE STORMS AS WELL. WILL HAVE TO CONTINUE TO MONITOR MODEL TRENDS WITH THIS SYSTEM. BOTH MODELS TREND COLDER AIR FILTERING INTO THE NORTHERN CONUS AS THE TROUGH DIGS SOUTH AND EAST. HIGHS WILL ONLY BE IN THE 50S AND LOWS WILL BE DROPPING INTO THE MIDDLE 30S WHICH WILL CONTINUE THE THREAT FOR FROST FROM WEDNESDAY INTO THE FOLLOWING WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1244 PM CDT THU MAY 8 2014 THUNDERSTORMS ARE DEVELOPING RAPIDLY IN SOUTHWEST MINNESOTA AND WILL MOVE TO THE NORTH-NORTHEAST AT 50 TO 60 MPH. ALL THE TAF SITES WILL SEE THUNDERSTORMS OVER THE NEXT SEVERAL HOURS. THE MINNESOTA SITES SHOULD SEE THUNDER BEFORE 6 PM AND WESTERN WISCONSIN BETWEEN 5 PM AND 8 PM. LARGE HAIL IS THE BIGGEST THREAT TODAY. IFR CEILINGS ARE ALREADY SCATTERED ABOUT...BUT CERTAINLY IN THUNDERSTORMS EXPECT PERIODS OF IFR CEILINGS AND VISIBILITY. MVFR CEILINGS ARE LIKELY TONIGHT BEHIND THE STORMS WITH SOME LIGHT SHOWER LATE TONIGHT INTO FRIDAY MORNING. KMSP... STORMS ARE DEVELOPING RAPIDLY IN MINNESOTA EARLY THIS AFTERNOON. KMSP SHOULD ACTUALLY SEE 2 ROUNDS OF THUNDERSTORMS OVER THE NEXT SEVERAL HOURS. THE FIRST ROUND IS POSSIBLE BETWEEN 4 PM AND 5 PM AND THE SECOND ROUND CLOSER TO 7 PM. HAIL IS THE MAIN THREAT TODAY. THE SECOND ROUND NEAR 7 PM HAS A BETTER CHANCE OF PRODUCING WIND. THE EVENING COMMUTE COULD BE SEVERELY IMPACTED BY THESE THUNDERSTORMS AS THESE STORMS SHOULD BE INTENSE AND WIDESPREAD. HIGH CONFIDENCE IN MVFR CEILINGS LINGERING INTO TOMORROW MORNING. /OUTLOOK FOR KMSP/ FRI...MVFR AND CHC -SHRA EARLY...THEN VFR. WINDS W AT 10G20KTS. SAT...VFR. CHC -TSRA. WINDS SSE 10KTS. SUN...VFR. CHC -SHRA. WINDS SW TO NW 10-15 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...DWE LONG TERM...DWE AVIATION...CLF
Hazardous weather outlook, May 8, 12:31 PM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1231 PM CDT THU MAY 8 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 091745- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1231 PM CDT THU MAY 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA LATE THIS AFTERNOON AND EARLY THIS EVENING. SOUTH CENTRAL MINNESOTA HAS THE BEST CHANCE OF SEEING LARGE HAIL AND TORNADOES BETWEEN 3 PM AND 6 PM. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE ELSEWHERE ACROSS MUCH OF THE OUTLOOK AREA THROUGH THE EVENING HOURS...INCLUDING EASTERN MINNESOTA AND WESTERN WISCONSIN WHERE THERE IS A RISK OF LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS ALONG WITH A SMALL CHANCE FOR TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON.
In the hours before
Local storm report, May 8, 5:34 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
534 PM CDT THU MAY 8 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HEAVY RAIN 4 SE CEDAR FALLS 44.89N 91.82W
05/08/2014 E1.00 INCH DUNN WI PUBLIC
2 TO 3 INCHES OF WATER OVER HIGHWAY 29 5
MILES EAST OF MENOMONIE
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMSpecial weather statement, May 8, 5:34 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 534 PM CDT THU MAY 8 2014 MNZ058-065-082315- MEEKER-RENVILLE- 534 PM CDT THU MAY 8 2014 ...THUNDERSTORMS MOVING INTO/DEVELOPING OVER MEEKER AND RENVILLE COUNTIES THROUGH 615 PM CDT... AT 528 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTH OF FORT RIDGELY STATE PARK. THIS STORM WAS MOVING NORTH AT 45 MPH. HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... HECTOR. CORVUSO. STROUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 4461 9478 4514 9476 4509 9446 4460 9467 TIME...MOT...LOC 2234Z 192DEG 37KT 4470 9471 JRB
Local storm report, May 8, 5:36 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
536 PM CDT THU MAY 8 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 1 N EAGAN 44.83N 93.17W
05/08/2014 DAKOTA MN EMERGENCY MANAGER
STREET SIGNS BLOWN OVER.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, May 8, 5:40 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
540 PM CDT THU MAY 8 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG 5 NE LONSDALE 44.53N 93.35W
05/08/2014 RICE MN PUBLIC
10 TO 12 INCH PINE TREE SNAPPED IN HALF.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMLocal storm report, May 8, 5:51 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
551 PM CDT THU MAY 8 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 1 N WASECA 44.10N 93.51W
05/08/2014 WASECA MN PUBLIC
MULTIPLE LARGE TREES AND POWER POLES SNAPPED
OFF. MULTIPLE DAMAGE REPORTS FROM SOUTH TO
NORTH ALL ACROSS THE CITY OF WASECA. ALL
DAMAGE REPORTS ARE CAUSED BY THUNDERSTORM
WIND GUSTS BETWEEN 255 PM AND 310 PM.
&&
NWS TWIN CITIES/CHANHASSEN MN
IRIS SYSTEMSpecial weather statement, May 8, 6:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
613 PM CDT THU MAY 8 2014
MNZ068-082345-
CARVER-
613 PM CDT THU MAY 8 2014
...THUNDERSTORMS MOVING INTO/DEVELOPING OVER CARVER COUNTY THROUGH
645 PM CDT...
AT 609 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES SOUTH OF WACONIA. THIS STORM WAS MOVING
NORTHEAST AT 50 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
COLOGNE.
LAKE WACONIA.
VICTORIA.
CHANHASSEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4471 9388 4472 9393 4492 9379 4492 9376
4489 9376 4489 9352 4486 9353 4467 9380
4468 9389
TIME...MOT...LOC 2313Z 218DEG 42KT 4478 9379
JRBThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:20 PM CDT | Special Weather Statement | MPX | Benton, Sherburne, Stearns | 55 min |
| May 7, 8:47 PM CDT | Special Weather Statement | MPX | Blue Earth, Le Sueur, Nicollet | 58 min |
| May 7, 8:58 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Nicollet | 62 min |
| May 7, 9:20 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Waseca | 55 min |
| May 7, 9:22 PM CDT | Special Weather Statement | MPX | Sherburne | 68 min |
| May 7, 10:14 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice, Waseca | 61 min |
| May 7, 10:57 PM CDT | Severe Thunderstorm Warning | MPX | Rice | 48 min |
| May 7, 11:37 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Rice, Scott | 38 min |
| May 7, 11:41 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Hennepin, Scott | 49 min |
| May 8, 12:32 AM CDT | Special Weather Statement | MPX | Hennepin, Ramsey, Washington | 43 min |
| May 8, 2:02 AM CDT | Special Weather Statement | MPX | Isanti | 43 min |
| May 8, 2:10 AM CDT | Special Weather Statement | MPX | McLeod | 35 min |
| May 8, 2:23 AM CDT | Special Weather Statement | MPX | Kandiyohi | 52 min |
| May 8, 3:05 AM CDT | Special Weather Statement | MPX | Benton | 40 min |
| May 8, 6:09 AM CDT | Special Weather Statement | MPX | Watonwan | 36 min |
| May 8, 7:08 AM CDT | Special Weather Statement | MPX | Dakota | 37 min |
| May 8, 8:13 AM CDT | Special Weather Statement | MPX | Watonwan | 32 min |
| May 8, 8:37 AM CDT | Special Weather Statement | MPX | Nicollet | 23 min |
| May 8, 9:44 AM CDT | Special Weather Statement | MPX | Martin | 46 min |
| May 8, 10:02 AM CDT | Special Weather Statement | MPX | Redwood | 43 min |
| May 8, 10:20 AM CDT | Special Weather Statement | MPX | Faribault | 25 min |
| May 8, 10:48 AM CDT | Special Weather Statement | MPX | Waseca | 42 min |
| May 8, 11:18 AM CDT | Special Weather Statement | MPX | Lac qui Parle | 42 min |
| May 8, 11:27 AM CDT | Special Weather Statement | MPX | Rice | 48 min |
| May 8, 11:48 AM CDT | Special Weather Statement | MPX | Anoka, Hennepin | 42 min |
| May 8, 12:01 PM CDT | Special Weather Statement | MPX | Stevens | 29 min |
| May 8, 12:22 PM CDT | Special Weather Statement | MPX | Wright | 23 min |
| May 8, 1:08 PM CDT | Special Weather Statement | MPX | Brown | 37 min |
| May 8, 1:11 PM CDT | Severe Thunderstorm Warning | MPX | Brown, Redwood | 34 min |
| May 8, 1:44 PM CDT | Special Weather Statement | MPX | Stevens | 31 min |
| May 8, 2:12 PM CDT | Special Weather Statement | MPX | Faribault | 33 min |
| May 8, 2:21 PM CDT | Special Weather Statement | MPX | Sherburne | 24 min |
| May 8, 2:55 PM CDT | Special Weather Statement | MPX | Carver, Freeborn, Le Sueur, Rice, Scott, Steele and 1 more | 50 min |
| May 8, 3:07 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue, Rice, Steele | 23 min |
| May 8, 3:17 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice | 28 min |
| May 8, 3:23 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Scott | 52 min |
| May 8, 3:26 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Steele | 49 min |
| May 8, 3:58 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 47 min |
| May 8, 4:10 PM CDT | Special Weather Statement | MPX | Watonwan | 35 min |
| May 8, 4:29 PM CDT | Tornado Warning | MPX | Watonwan | 31 min |
| May 8, 4:55 PM CDT | Tornado Warning | MPX | Blue Earth, Brown, Watonwan | 35 min |
| May 8, 5:15 PM CDT | Tornado Warning | MPX | Blue Earth, Nicollet | 45 min |
| May 8, 5:26 PM CDT | Severe Thunderstorm Warning | MPX | Nicollet, Sibley | 49 min |
| May 8, 5:34 PM CDT | Special Weather Statement | MPX | McLeod | 41 min |
| May 8, 6:14 PM CDT | Special Weather Statement | MPX | Carver | 31 min |
| May 8, 5:01 PM CDT | Special Weather Statement | MPX | Chippewa, Dunn, Rusk | 59 min |
Nearby
Special Weather Statements in Minnesota, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.